Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 695, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2011, 3:26 PM CDT for 5 counties in Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:26 PM CDT (20:26 UTC)
- Expired
- Aug 10, 2011, 4:03 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Crockett County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:43 PM CDT | HAIL 1 | Bemis, TN | MOSTLY DIME SIZE HAIL...HOWEVER SOME PIECES ARE UP TO QUARTER SIZE. |
| Aug 10, 3:52 PM CDT | HAIL 1 | Bemis, TN | NICKEL TO QUARTER SIZE HAIL REPORTED NEAR BEMIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2536 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
049 WUUS54 KMEG 102026 SVRMEG TNC023-033-075-077-113-102115- /O.NEW.KMEG.SV.W.0695.110810T2026Z-110810T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT WED AUG 10 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 415 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADAIR...OR 11 MILES SOUTHWEST OF HUMBOLDT...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON AND JACKSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845 TIME...MOT...LOC 2026Z 302DEG 27KT 3568 8898 $$
3 follow-up statements
573 WWUS54 KMEG 102036 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT WED AUG 10 2011 TNC075-102046- /O.CAN.KMEG.SV.W.0695.000000T0000Z-110810T2115Z/ HAYWOOD TN- 336 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAYWOOD COUNTY IS CANCELLED... AT 336 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3531 8868 3563 8905 3580 8892 3560 8845 TIME...MOT...LOC 2036Z 302DEG 27KT 3564 8890 $$ TNC023-033-077-113-102115- /O.CON.KMEG.SV.W.0695.000000T0000Z-110810T2115Z/ CHESTER TN-CROCKETT TN-HENDERSON TN-MADISON TN- 336 PM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MADISON...WEST CENTRAL HENDERSON...SOUTHEASTERN CROCKETT AND WESTERN CHESTER COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTOVER...OR NEAR JACKSON... MOVING SOUTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON... JACKSON...GUM FLAT...MONTEZUMA...HICKORY CORNERS...HURON...RUSSELL CROSSROADS...WHITE FERN...WINDY CITY...YOUNGS CROSSING...OAKFIELD... GILMORE...CARROLL AND ROBERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3531 8868 3563 8905 3580 8892 3560 8845 TIME...MOT...LOC 2036Z 302DEG 27KT 3564 8890 $$
164 WWUS54 KMEG 102045 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT WED AUG 10 2011 TNC033-102055- /O.CAN.KMEG.SV.W.0695.000000T0000Z-110810T2115Z/ CROCKETT TN- 345 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROCKETT COUNTY IS CANCELLED... AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3531 8868 3561 8898 3576 8887 3560 8845 TIME...MOT...LOC 2045Z 302DEG 27KT 3560 8883 $$ TNC023-077-113-102115- /O.CON.KMEG.SV.W.0695.000000T0000Z-110810T2115Z/ CHESTER TN-HENDERSON TN-MADISON TN- 345 PM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MADISON...WEST CENTRAL HENDERSON AND WESTERN CHESTER COUNTIES... AT 345 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTOVER...OR NEAR JACKSON...MOVING SOUTHEAST AT 30 MPH. A TRAINED SPOTTER REPORTED DIME TO QUARTER SIZE HAIL IN BEMIS AT 343 PM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON... JACKSON...MONTEZUMA...HICKORY CORNERS...HURON...RUSSELL CROSSROADS... WHITE FERN...YOUNGS CROSSING...OAKFIELD...GILMORE...CARROLL... WESTOVER...MADISON HALL AND MALESUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3531 8868 3561 8898 3576 8887 3560 8845 TIME...MOT...LOC 2045Z 302DEG 27KT 3560 8883 $$
597 WWUS54 KMEG 102103 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CDT WED AUG 10 2011 TNC023-077-113-102113- /O.CAN.KMEG.SV.W.0695.000000T0000Z-110810T2115Z/ CHESTER TN-HENDERSON TN-MADISON TN- 403 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON...WEST CENTRAL HENDERSON AND WESTERN CHESTER COUNTIES IS CANCELLED... AT 403 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3531 8868 3561 8898 3576 8887 3560 8845 TIME...MOT...LOC 2103Z 302DEG 27KT 3553 8869 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:25 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 10, 3:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT WED AUG 10 2011 .SYNOPSIS... A FAIR DEGREE OF CONVECTIVE CLOUD DEBRIS HAS COVERED THE MID-SOUTH. AN OUTFLOW BOUNDARY HAS PUSHED INTO CENTRAL MISSISSIPPI AND WESTERN ALABAMA. TEMPERATURES RANGE FROM LOWER 80S ACROSS NORTHEAST ARKANSAS TO THE LOWER 90S IN NORTHEAST MISSISSIPPI. ASIDE FROM AN ISOLATED THUNDERSTORM MOST OF THE FORECAST AREA IS RAIN-FREE. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... OVERALL WEATHER PATTERN CHANGES LITTLE DURING THIS TIME FRAME. WEAK SHORTWAVES WILL MOVE THROUGH THE NORTHWEST UPPER FLOW AS BAROCLINIC ZONE REMAINS ACROSS OUR FORECAST AREA. CONSEQUENTLY SHOWERS AND THUNDERSTORMS ARE A THREAT DURING THIS TIME. THE MODELS ARE IN GENERAL AGREEMENT...WITH THE SUGGESTION THAT MOST OF THE CONVECTION WILL FOCUS ON THE SOUTHWEST THREE-QUARTERS OF THE FORECAST AREA UNTIL FRIDAY NIGHT. THIS SEEMS REASONABLE GIVEN THE LOCATION OF THE BAROCLINIC ZONE. NEVERTHELESS...ALL AREAS REMAIN IN A CHANCE FOR PRECIPITATION THROUGH THE PERIOD. THE CURRENT WORDING IN THE HWO LOOKS GOOD FOR THIS WEATHER PATTERN...SO WILL NOT UPDATE AT THIS TIME. .LONG TERM...SATURDAY THROUGH WEDNESDAY... A DECENT COLD FRONT MOVES THROUGH THE AREA ON SATURDAY AS A MORE SIGNIFICANT SHORTWAVE MOVES INTO THE EASTERN US. MUCH LESS HUMID AIR WILL ARRIVE FOR SUNDAY INTO EARLY NEXT WEEK. ECMWF AND GFS ARE A LITTLE DIFFERENT FOR LATER IN THE FORECAST PERIOD WHERE THE ECWMF BUILDS THE UPPER RIDGE EAST A LITTLE FASTER. FOR NOW WILL SIDE WITH THE SLOWER GFS. BELLES && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS CONTINUE ACROSS TAF SITES AS OF 18Z TAF ISSUANCE AS CONVECTIVE SYSTEM DISSIPATED ACROSS THE AREA DUE TO LESS THAN FAVORABLE CONDITIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS AND MOVE SOUTHEAST ACROSS TAF SITES LATE TONIGHT INTO THURSDAY MORNING...ESPECIALLY AT JBR/MEM/MKL. ADJUSTED TIMING OF TEMPO GROUPS BASED ON HIGHEST IMPACT OCCURRING BETWEEN 11/10-13Z AND TRIMMED BACK THUNDER MENTION TO CBS BASED ON LOWER CONFIDENCE OF THUNDERSTORM IMPACTS. MVFR VISIBILITIES POSSIBLE LATER TONIGHT INTO THURSDAY WITHIN CONVECTIVE ACTIVITY. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 74 90 73 92 / 40 40 20 40 MKL 68 89 67 90 / 40 40 20 40 JBR 69 86 70 89 / 40 40 20 40 TUP 72 91 71 92 / 40 40 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 1:20 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT WED AUG 10 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 120 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY. THE MAIN THREAT WILL BE GUSTY WINDS WITH SOME DAMAGING WINDS POSSIBLE. STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME TODAY THROUGH SATURDAY.
In the hours before
Special weather statement, Aug 10, 3:21 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT WED AUG 10 2011 TNZ050>054-102045- CHESTER TN-CROCKETT TN-HAYWOOD TN-HENDERSON TN-MADISON TN- 321 PM CDT WED AUG 10 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER BELLS AT 321 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...CROCKETT...HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845 TIME...MOT...LOC 2021Z 302DEG 27KT 3570 8902
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:21 PM CDT | Special Weather Statement | MEG | Chester, Madison | 24 min |
| Aug 10, 4:42 PM CDT | Special Weather Statement | MEG | Hardin | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.